MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ESPRIT¿; STENT, INFRAPOPLITEAL, ABSORBABLE

ABBOTT VASCULAR INC. ESPRIT¿; STENT, INFRAPOPLITEAL, ABSORBABLE
Model Number 1203250-28
Medical Device Problem Codes Break (1069); Material Too Rigid or Stiff (1544); Failure to Advance (2524); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the peroneal artery with moderate calcification and mild tortuosity.A 6fr x 45 cm sheath and a 0.014¿ non-abbott guidewire was used in the case.The physician accessed the anatomy through the right groin and went up and over the iliac arch to the left side.Ivus (intravascular ultrasound) was used to visualize the superficial femoral artery (sfa) and a drug coated balloon (dcb) was advanced to the sfa.Another ivus run was completed after the inflation of the dcb and everything looked good.The target lesion was in the peroneal artery and was pre-dilated with a balloon dilatation catheter.The esprit btk everolimus eluting bioresorbable scaffold system was prepped and inserted.The physician commented that the device felt stiff and there was some resistance experienced when advancing.The device was advanced up and over the iliac arch, but once on the other side, there was resistance and the delivery system was pushing the sheath back towards the aorta.The sds would not go over the iliac artery.After multiple attempts, the sds was removed from the patient without any issue.The procedure was ended.When the sds was removed from the body, a kink at the guidewire exit notch was observed.Device analysis of the returned device found that the bayonet/support wire was separated 1.5cm distal to the outer member to hypotube bond but held together by the shaft.The outer member was torn at the same location of the separated bayonet/ support wire.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported deformation due to compressive stress was confirmed through a support wire break and outer member damage.The reported failure to advance, difficulty to advance and material too rigid or stiff could not be replicated in a testing environment as it was related to operational context of the procedure.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.The reported stiffness of the device is a personal opinion/preference of the physician and not a quality issue with respect to manufacture, design or labeling.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ESPRIT¿
Common Device Name
STENT, INFRAPOPLITEAL, ABSORBABLE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19886947
Report Number2024168-2024-09110
Device Sequence Number17918270
Product Code NXW
UDI-Device Identifier08717648357237
UDI-Public(01)08717648357237(17)250403(10)4040461
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P230036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2025
Device Model Number1203250-28
Device Catalogue Number1203250-28
Device Lot Number4040461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date08/01/2024
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: 0.014¿ GLIDEWIRE ADVANTAGE.; SHEATH: 6F, 45 CM DESTINATION (TERUMO).
Patient SexUnknown